question-icon

Suggest treatment for side effects of Plan-B

default
Posted on Tue, 17 May 2016
Question: I took plan B yesterday morning and felt the usual side effects: dizzy, nausea, sleepy and tired. It's now the next day and I feel those side effects even more: feeling pretty catatonic, extremely weak, in and out of sleep. I do not have any medical allergies and citalopram is the only other medication I am on (and haven't taken in for 2 days as been feeling so sick). Is this normal? When is it going to stop?
doctor
Answered by Dr. S Patra (47 minutes later)
Brief Answer:
Side effects of Plan-B. Recover within 3-5 days.

Detailed Answer:
Hello,

Thanks for writing to us. I understand your concern.

1) Plan-B has various adverse effects like nausea, vomiting, abdominal pain, tiredness, dizziness, changes in vaginal bleeding, breast tenderness, diarrhea headache etc. These vary from women to women and mostly tolerable after first-time used, when body is adjusted with extra dose of hormone.

2) These side effects are quite COMMON and may last for 3-5 days to recover completely. You may get a withdrawal bleeding within few days due to effect of the pill. However, your next period date may be delayed for 1-2 weeks (due to hormonal imbalance).

3) Take healthy protein diet, IRON supplements or food stuffs, avoid mental stress, drink more water, do light exercise, maintain genital hygiene and try to take sound sleep.

Hope I have answered your query. Wish your good health and take care.

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326

Regards,
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. S Patra (25 hours later)
I know these side effects are common but the extremity of them and the duration really worry me! I have been bed-ridden ever since I took the pill (3 days now) and in a lot of pain! Chills, terrible stomach and back pain. Extreme weakness. Nausea only left me on day 3. I am so weak I cannot even walk! This cannot be normal reaction to plan b!
doctor
Answered by Dr. S Patra (6 hours later)
Brief Answer:
Mostly associated with Flu like symptoms.

Detailed Answer:
Hello,

Thanks for follow up query.

Those clinical features are mostly resembling with FLU like symptoms as severity lasts for 3 or more days. Plan-B side effects are NOT so severe.

1) Take adequate rest of the body area where you are experiencing aches and pains.

2) Take an over-the-counter pain reliever, such as ibuprofen or Drotaverine (for abdominal cramp).

3) Applying ice to the affected area to help relieve pain and ease inflammation. Use hot water bag or muscle relaxant gel for back pain.

4) Drink more water with lemon and salt, take healthy protein diet with vitamin B12 supplements, maintain genital hygiene properly.

You must consult with your physician for clinical examination and complete blood count. Review with test result.

Hope, it helps for your information. Good luck and take care.

Regards,
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for side effects of Plan-B

Brief Answer: Side effects of Plan-B. Recover within 3-5 days. Detailed Answer: Hello, Thanks for writing to us. I understand your concern. 1) Plan-B has various adverse effects like nausea, vomiting, abdominal pain, tiredness, dizziness, changes in vaginal bleeding, breast tenderness, diarrhea headache etc. These vary from women to women and mostly tolerable after first-time used, when body is adjusted with extra dose of hormone. 2) These side effects are quite COMMON and may last for 3-5 days to recover completely. You may get a withdrawal bleeding within few days due to effect of the pill. However, your next period date may be delayed for 1-2 weeks (due to hormonal imbalance). 3) Take healthy protein diet, IRON supplements or food stuffs, avoid mental stress, drink more water, do light exercise, maintain genital hygiene and try to take sound sleep. Hope I have answered your query. Wish your good health and take care. For future query, you can directly approach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326 Regards,